# SDR 95ZZZX4269

- Difficulty date: June 6, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Embry-Riddle Aeronautical University Inc, repair station NX42404M
- Aircraft: N193ER
- Make and model: Mooney M20J
- Aircraft serial: 243243
- Engine: Lyc IO360A3B6
- System (JASC): 7414 · Magneto/Distributor
- Part: Contact Assy
- Part number: ES10382585
- Condition: Worn
- Location: Magneto
- Part time: 997 hours
- Component: D4LN3000
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHEN MAGNETO WAS UNDERGOING PRELIMINARY INSPECTION, THE CONTACT ASSEMBLY WAS FOUND PITTED AND THE CAM FOLLOWER WAS EXCESSIVELY WORN.  SOME CAM FOLLOWER MATERIAL HAD TRANSFERRED TO THE OUTER FELT OF THE CONTACT ASSEMBLY.  A THIN DARK COATING WAS FOUND ON THE MAGNETO CAM.  CAUSE IS SUSPECTED TO BE CAM FOLLOWER WEAR.  CAM FOLLOWER WEAR RESULTS IN DECREASING CONTACT CLEARANCE AND MAY LEAD TO MAGNETO FAILURE.
